Hail, Oxford
- When
- March 17, 1:00 PM EST to 1:04 PM EST
- Where
- Oxford County, 3.97 mi W of Norway Oxford Co Arp
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.150, -70.560
A thunderstorm produced .75 inch hail near Norway.
A deep upper trough and associated cold pool aloft was swinging into the region from the west on the afternoon of March 17th. Very steep low level lapse rates combined with good surface heating ahead of a cold front to produce numerous reports of large hail in western Maine.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A deep upper trough and associated cold pool aloft was swinging into the region from the west on the afternoon of March 17th. Very steep low level lapse rates combined with good surface heating ahead of a cold front to produce numerous reports of large hail in western Maine.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Mar 17, 12:44 PM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 144 PM EDT THU MAR 17 2016 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS NORTHERN MAINE THIS EVENING WITH A TRAILING COLD FRONT SWEEPING ACROSS THE REGION FRIDAY. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE WEST FRIDAY NIGHT THROUGH SATURDAY NIGHT AND WILL SHIFT EAST OF THE REGION ON SUNDAY. A COASTAL STORM MAY IMPACT THE REGION LATE SUNDAY INTO MONDAY AS IT MOVES UP THE EASTERN SEABOARD AND INTO THE GULF OF MAINE. A WEAK RIDGE OF HIGH PRESSURE WILL FOLLOW ON TUESDAY BEFORE ANOTHER LOW PRESSURE SYSTEM APPROACHES FROM THE WEST MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM...A SHORT WAVE TROUGH AND ATTENDANT VERY COLD TEMPERATURES ALOFT CONTINUES TO APPROACH ME AND NH. SFC HEATING OUT AHEAD OF THIS TROUGH COUPLED WITH VERY STEEP LOW TO MID LEVEL LAPSE RATES HAS ALLOWED FOR WEAK INSTABILITY TO DEVELOP. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THROUGH THE AFTERNOON HOURS...WITH SMALL HAIL AND GUSTY WINDS BEING THE MAIN THREAT. ONE OR TWO MARGINALLY SEVERE STORMS WILL BE POSSIBLE WHERE INSTABILITY IS MAXIMIZED. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE LOCALLY DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL. THE ACTIVITY WILL WANE EARLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING...AND ANY SHOWER ACTIVITY OVERNIGHT BEING PRETTY SPARSE IN MOST PLACES. HOWEVER...ACROSS THE MOUNTAINS...SNOW SHOWERS MAY BE THE NORM OVERNIGHT AS ANOTHER SHORT WAVE TROUGH APPROACHES FROM THE NORTHWEST. LOCALLY 1 TO 2 INCHES OF SNOW WILL BE POSSIBLE OVERNIGHT INTO EARLY FRIDAY MORNING NEAR THE CANADIAN BORDER. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... A COLD FRONT WILL MOVE ACROSS THE REGION DURING THE DAY ON FRIDAY. DOWNSLOPING FLOW SHOULD ALLOW ANY RAIN OR SNOW SHOWERS TO BE WIDELY SCT AT BEST OUTSIDE OF THE FAVORABLE UPSLOPE REGIONS OF THE MOUNTAINS. OTHERWISE...COLDER AND FAIR WEATHER IS EXPECTED FRIDAY AFTERNOON AND NIGHT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... ...ALL EYES ON POTENTIAL STORM SUNDAY NIGHT-MONDAY... HIGH IMPACT WEATHER POTENTIAL: HIGH IMPACT WINTER STORM POSSIBLE SUNDAY NIGHT THROUGH MONDAY. SOME POTENTIAL FOR WINTRY MIXED PRECIPITATION TUESDAY NIGHT OR EARLY WEDNESDAY /PARTICULARLY OVER NORTHERN AREAS/. DEVELOPING PATTERN SUGGESTS AT LEAST SOME POTENTIAL FOR HEAVY RAIN BY THE END OF NEXT WEEK. PATTERN SUMMARY: A REVIEW OF EARLY AFTERNOON WATER VAPOR IMAGERY REVEALS THE TRANSITION OF A STRONG PACIFIC JET INTO A MUCH MORE AMPLIFIED PATTERN OVER THE PAST FEW DAYS WITH A SIGNIFICANT RIDGE BUILDING ALONG THE WEST COAST OF NORTH AMERICA. THE DETAILS OF THIS BUILDING RIDGE OVER THE NEXT DAY OR TWO WILL BE ALL IMPORTANT TO WHAT HAPPENS DOWNSTREAM AS AT LEAST SOME ENERGY ACROSS ALASKA AND THE CANADIAN ARCHIPELAGO WILL BE TAPPED AND DRAWN SOUTH INTO AN AMPLIFYING EASTERN NORTH AMERICA TROUGH...WHICH WILL ATTEMPT TO CAPTURE A SOUTHERN STREAM SHORTWAVE AND PROMOTE INTENSE CYCLOGENEIS ALONG THE EAST COAST. BEYOND THIS...THE PATTERN ACROSS THE EASTERN PACIFIC AND WESTERN NORTH AMERICA FLATTENS ONCE AGAIN FOR THE FIRST HALF OF NEXT WEEK...ALLOWING PACIFIC AIR TO FLOOD EAST...AND BACK ACROSS THE CONUS. THE DIFFERENCE THIS TIME WILL BE SUBSTANTIAL AVAILABLE COLD AIR JUST NORTH OF THE US/CANADIAN BORDER...WHICH...WHEN COMBINED WITH TROUGHING DEVELOPING OVER THE SOUTHWESTERN UNITED STATES COULD SPELL AN ACTIVE PERIOD OF WEATHER BY THE SECOND HALF OF NEXT WEEK...REACHING BEYOND THE END OF THIS FORECAST PERIOD. THE DETAILS... THE BIG STORY FOR SATURDAY WILL BE THE CHILL AS T8S FALL TO AROUND 2 SIGMA BELOW NORMAL /-12 TO -18C/. THE DAY SHOULD FEATURE PLENTY OF SUN WITH A DRY AIRMASS AND SURFACE HIGH PRESSURE IN CONTROL. EVEN IF WE CAN FULLY MIX TO H8...THESE TEMPERATURES ALOFT ONLY SUPPORT UPPER 20S TO MID 30S FOR HIGHS AMD WILL CONTINUE TO TRIM FORECAST HIGHS BASED ON THESE EXPECTATIONS. HIGH PRESSURE CRESTS OVERHEAD SATURDAY NIGHT AND THEN PULLS INTO THE CANADIAN MARITIMES FOR SUNDAY WITH INCREASING CLOUDS AHEAD OF LOW PRESSURE DEVELOPING ALONG THE EAST COAST. TEMPS ALOFT WILL WARM A GOOD DEAL FROM THE DAY PREVIOUS. WITH THE INCREASING CLOUD COVER /AND THE POTENTIAL FOR SOME SNOW TO REACH SOUTHERN NEW HAMPSHIRE TOWARDS EVENING/...T9S ARE ACTUALLY A BIT COOLER IN THE AFTERNOON SOUTH OF THE MOUNTAINS THAN TO THE NORTH /MINUS SINGLE DIGITS THROUGHOUT/. THIS SHOULD FAVOR HIGHS IN THE 30S PRETTY MUCH EVERYWHERE. SUNDAY NIGHT-MONDAY: A LOOK AT THE ENVELOPE OF DETERMINISTIC AND ENSEMBLE SOLUTIONS CERTAINLY PAINTS A WESTWARD JOG IN THE TRACK OF LOW PRESSURE DURING THIS PERIOD. THE EC ENSEMBLE HAS AN IMPRESSIVELY SMALL ENVELOPE OF SOLUTIONS GIVEN HOW MUCH THE MEAN HAS SHIFTED IN THE PAST 24 HOURS. IT/S TRACK IS JUST INSIDE THE BENCHMARK WITH NUMEROUS SOLUTIONS IN THE 980-990MB RANGE AS IT DOES SO....WITH RECENT OPERATIONAL RUNS STRONGER AND TUCKED A LITTLE FURTHER WEST THAN THIS. NEW 12Z GFS FALLS MORE LINE WITH IT/S PREVIOUS 00Z ENSEMBLE MEAN...WITH A GOOD JOG WEST FROM IT/S 06Z SOLUTION...NOW FEATURING A TRACK PRETTY MUCH DIRECTLY OVER THE BENCHMARK. HOWEVER...IN COMPARISON TO THE ECWMF...THESE SOLUTIONS ARE A GOOD BIT WEAKER WITH CAPTURED SOUTHERN STREAM SHORTWAVE NOT DEVELOPING A NEGATIVE TILT UNTIL IT/S PRETTY MUCH DIRECTLY OVERHEAD. 12Z GGEM ALSO SHIFTS WEST WITH A MUCH DEEPER SOLUTION SIMILAR TO THE ECMWF. IT/S RUN TO RUN CONSISTENCY HAS BEEN POOR AND FOR THIS AFTERNOON/S PACKAGE...WILL FOLLOW CLOSE TO THE EC-ENS MEAN...WHICH FOLLOWS CLOSE THE MIDDLE OF THE GUIDANCE CONSENSUS. SUNY STONYBROOK ENSEMBLE SENSITIVITY ANALYSIS PAINTS THE PRIMARY FEATURE IMPACTING THE OVERALL EVOLUTION OF THIS LOW AS BEING THE BUILDING WESTERN NORTH AMERICA RIDGE. UNTIL WE SEE THE FULL DEVELOPMENT OF THIS RIDGE /LATE FRIDAY-EARLY SATURDAY/ EXPECT CONTINUED CHANGES IN THE LOW TRACK...WITH PTYPE ISSUES CERTAINLY NOT OUT OF THE QUESTION ALONG THE COAST. CONFIDENCE IS CERTAINLY GREAT ENOUGH TO INCREASE POPS THROUGH THE LIKELIES OVER SOUTHERN ZONES FOR SUNDAY NIGHT-MONDAY...AND WILL KEEP ALL PRECIPITATION MENTIONED AS SNOW FOR THIS PACKAGE. WIND COULD CERTAINLY BECOME AN ISSUE GIVEN THE STRONGER SOLUTIONS...BUT GIVEN THE TIME RANGE...A CONSENSUS STILL LOOKS LIKE THE BEST PATH TO TAKE. TUESDAY-WEDNESDAY: COLD AIR BEHIND DEPARTING LOW PRESSURE WILL NOT HANG AROUND FOR LONG AS THE UPSTREAM PATTERN FLATTENS RAPIDLY. TUESDAY WILL FEATURE WELL BELOW NORMAL TEMPERATURES WITH T8S BELOW - 10C...WITH SOME UPSLOPE SNOW SHOWERS LINGERING IN THE MOUNTAINS UNDER RESIDUAL CYCLONIC FLOW. HIGH TEMPERATURES WILL DEPEND GREATLY ON HOW MUCH SNOW IS REALIZED SUNDAY NIGHT-MONDAY...WITH THE CURRENT CONSENSUS OF UPPER 20S IN THE MOUNTAINS TO UPPER 30S OVER SOUTHEAST NEW HAMPSHIRE POTENTIALLY TOO WARM IF THERE IS SNOWPACK. A NARROW HIGH PRESSURE RIDGE AXIS CRESTS OVER THE REGION TUESDAY EVENING BEFORE STRENGTHENING WARM ADVECTION PATTERN DEVELOPS ALONG ADVANCING WARM FRONT ASSOCIATED WITH LOW PRESSURE OVER THE GREAT LAKES REGION. THE POTENTIAL FOR RENEWED PRECIPITATION BEGINS AS EARLY AS TUESDAY NIGHT...BUT MORE LIKELY WEDNESDAY. GIVEN THE SETUP...THERE IS SOME POTENTIAL FOR A MIX OF PRECIPITATION TYPES EARLY WEDNESDAY...WITH STRONG WARM ADVECTION FAVORING ALL RAIN BY AFTERNOON. THIS DOES NOT APPEAR TO BE A BIG PRECIPITATION PRODUCER...BUT COULD SPELL SOME TRAVEL IMPACTS IF THE TIMING IS RIGHT. HIGHS IN THE MID 30S TO MID 40S NORTH TO SOUTH LOOK GOOD AT THIS RANGE. A STRENGTHENING BAROCLINIC ZONE LOOKS TO TAKE UP SHOP FROM THE SOTUHERN PLAINS...NORTH AND EAST THROUGH THE GREAT LAKES AND NEAR THE US/CANADIAN BORDER IN THE NORTHEAST. THERE IS ACTUALLY QUITE STRONG DETERMINISTIC/ENSEMBLE SUPPORT FOR A WAVE OF LOW PRESSURE ALONG THIS BOUNDARY TO MOVE NORTH OF THE REGION IN THE WEDNESDAY NIGHT-THURSDAY TIMEFRAME. AT THIS RANGE...THE CONSENSUS WOULD FAVOR THE FRONTAL BOUNDAY TO RESIDE JUST NORTH OF OUR AREA...PROMISING ANY PRECIPITATION THAT WOULD FALL TO BE OF THE LIQUID VARIETY. TEMPERATURES ALOFT WILL BE MILD...BUT WILL TEMPER EXPECTED HIGHS AT THIS RANGE GIVEN PRECIPITATION POTENTIAL AS WELL AS INCREASING UNCERTAINTY IN EXACTLY WHERE THE BOUNDARY SETS UP. WILL HAVE TO KEEP AN EYE ON THIS BOUNDARY AS WE MOVE BEYOND THE END OF THIS FORECAST PERIOD AS IT PORTENDS HEAVY RAINFALL POTENTIAL GIVEN AMPLE AVAILABLE MOISTURE AND A STRENGTHENING JET ALOFT NORTH OF THE BOUNDARY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHORT TERM...MAINLY VFR CONDITIONS ARE EXPECTED THIS EVENING AND OVERNIGHT. HOWEVER...A PERIOD OF SHOWERS AND WIDELY SCT THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION BETWEEN 18Z AND 02Z. THESE COULD PRODUCE GUSTY SFC WINDS...SMALL HAIL...AND BRIEF IFR CONDITIONS. OTHERWISE...MAINLY VFR EXPECTED THROUGH FRIDAY NIGHT OUTSIDE OF THE MOUNTAINS - LOWER CONDITIONS IN SNOW SHOWERS ARE EXPECTED THERE. LONG TERM...VFR SATURDAY THROUGH EARLY SUNDAY...WITH THE POTENTIAL OF A 18-24 HOUR PERIOD OF VLIFR/LIFR CIGS/VSBYS SUNDAY EVENING THROUGH THE DAY MONDAY WITH HEAVY SNOW POTENTIAL AS A STORM SYSTEM PASSES OFFSHORE. THERE REMAINS UNCERTAINTY IN THE STORM TRACK THAT COULD EITHER 1-CAUSE THE HEAVIEST SNOW TO BE OFFSHORE WITH LOWER AVIATION IMPACTS OR 2-CAUSE A CHANGE TO RAIN FOR COASTAL SITES IMPACTING VISIBILITY AND CIGS. STRONG NORTHEAST WINDS BACKING NORTHWEST DURING THIS PERIOD ARE BECOMING INCREASINGLY LIKELY AS WELL. A RETURN TO VFR CONDITIONS MONDAY NIGHT-TUESDAY WITH SHSN POTENTIAL LINGERING AT BML. && .MARINE... SHORT TERM...SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR THE OCEAN WATERS FOR MARGINAL SCA WIND GUSTS AND SEAS THROUGH FRI MORNING. AFTER A BRIEF BREAK FRI AFTERNOON...SCA CONDITIONS WILL LIKELY REDEVELOP ON ALL WATERS FRI NIGHT. LONG TERM...QUIET SATURDAY-SUNDAY. IT IS BECOMING INCREASINGLY LIKELY THAT STRONG LOW PRESSURE MOVES CLOSE TO...OR PERHAPS INSIDE THE BENCHMARK SUNDAY NIGHT-MONDAY WITH GALES A GOOD POSSIBILITY...AND STORMS POSSIBLE. && .TIDES/COASTAL FLOODING...GIVEN THE SHIFTING MODEL CONSENSUS TO A STRONGER LOW NEARER THE COAST...HAVE TO KEEP AN EYE ON COASTAL IMPACTS. FORTUNATELY...ASTRONOMICAL TIDES ARE GENERALLY LOW /9.2 SUNDAY EVENING AND 9.7 MONDAY MORNING/...SO IMPACTS WOULD MORE LIKELY BE OF THE SPLASH-OVER VARIETY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ150-152-154. && EKSTER/ARNOTT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 149 PM EDT THU MAR 17 2016 MEZ007>009-012>014-018>028-NHZ001>015-181800- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 149 PM EDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CROSS THE REGION THROUGH THIS EVENING. A FEW OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CONFIDENCE IS INCREASING THAT A WINTER STORM WILL IMPACT AT LEAST SOME PARTS OF THE FORECAST AREA SUNDAY NIGHT THROUGH MONDAY. THE POTENTIAL EXISTS FOR SIGNIFICANT SNOW ACCUMULATIONS AS WELL AS STRONG WINDS ALONG THE COAST. THERE REMAINS SIGNIFICANT UNCERTAINTY REGARDING THE TRACK OF THIS STORM...WHICH WILL INFLUENCE PRECIPITATION TYPE AND POTENTIAL SNOWFALL ACCUMULATIONS. YOU SHOULD MONITOR LATER STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL IMPACTS FROM THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-181800- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 149 PM EDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A PERIOD OF GALE FORCE WINDS IS POSSIBLE SUNDAY NIGHT THROUGH LATE MONDAY. THERE IS SOME LOW POTENTIAL FOR STORM FORCE WIND GUSTS AS WELL...PARTICULARLY IN THE OUTER WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ARNOTT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
101 PM EDT THU MAR 17 2016
NHZ002-171745-
SOUTHERN COOS NH-
101 PM EDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 145 PM EDT
* AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER LANCASTER...MOVING TO THE EAST AT 25
MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED WITH
THIS STORM. CLOUD TO GROUND LIGHTNING IS EXPECTED AS WELL.
* LOCATIONS IMPACTED INCLUDE...
LANCASTER...
MILAN...
YORK POND...
BERLIN...
AND SHELBURNE.
LAT...LON 4448 7162 4450 7158 4452 7159 4454 7158
4456 7160 4457 7159 4456 7156 4457 7155
4458 7155 4459 7154 4460 7155 4466 7105
4439 7103 4441 7163 4449 7163
TIME...MOT...LOC 1658Z 267DEG 20KT 4451 7154
MLESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 144 PM EDT THU MAR 17 2016 MEZ012-019-020-171830- ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME- 144 PM EDT THU MAR 17 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... ANDROSCOGGIN COUNTY IN MAINE INTERIOR CUMBERLAND COUNTY IN MAINE SOUTHERN OXFORD COUNTY IN MAINE * UNTIL 230 PM EDT * AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR WATERFORD...MOVING TO THE EAST AT 20 MPH. * PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING. * LOCATIONS IMPACTED INCLUDE... LEWISTON... MINOT... TURNER... AUBURN... AND MECHANIC FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 4403 7072 4421 7077 4433 7026 4406 7019 TIME...MOT...LOC 1741Z 258DEG 17KT 4414 7065
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 146 PM EDT THU MAR 17 2016 MEZ007-008-013-171830- NORTHERN OXFORD ME-NORTHERN FRANKLIN ME-SOUTHERN FRANKLIN ME- 146 PM EDT THU MAR 17 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHERN OXFORD COUNTY IN MAINE NORTHERN FRANKLIN COUNTY IN MAINE SOUTHERN FRANKLIN COUNTY IN MAINE * UNTIL 230 PM EDT * AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 10 MILES NORTH OF ANDOVER...MOVING TO THE EAST AT 35 MPH. * PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. EXPECT CLOUD TO GROUND LIGHTNING WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PHILLIPS... WELD... BYRON... SOUTH ARM... AND ROXBURY. LAT...LON 4470 7091 4490 7085 4488 7020 4459 7032 TIME...MOT...LOC 1745Z 278DEG 30KT 4478 7069
The Portland,ME radar (KGYX), 38 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
14 hail, 1 thunderstorm wind. Local standard time, as filed.
A thunderstorm produced .75 inch hail near Norway.
A severe thunderstorm produced 1 inch hail in Minot.
A severe thunderstorm produced 1 inch hail in Auburn.
A severe thunderstorm produced 1 inch hail in Leeds.
A severe thunderstorm produced 1 inch hail in Canaan.
A severe thunderstorm produced 1 inch hail in Harrison.
A severe thunderstorm produced 1.75 inch hail in Lewiston.
A thunderstorm produced 0.75 inch hail in Clinton.
A severe thunderstorm produced 1 inch hail in East Raymond.
A severe thunderstorm produced 1 inch hail near Crescent Lake in Casco.
A severe thunderstorm produced 1.25 inch hail in Poland.
A severe thunderstorm produced 1 inch hail Near Lisbon.
A severe thunderstorm produced 1 inch hail near Lisbon.
A severe thunderstorm produced 1 inch hail Near Unity.
A severe thunderstorm downed trees and closed Route 9 between Cranberry Meadow and Guinea Roads in Berwick.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2016Every state in 2016This day in weather historyWarnings in Maine, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626951, 626957, 626958, 626959, 626961, 626962, 626963, 626964, 626965, 626967, 626969, 626971, 626972, 626973, 626975.